Doctor insights on:
What Are The Dangers Of Potassium Sorbate
None: This is a food preservative, a simple molecule that's naturally found in berries. There's no reason whatever to think it's going to damage your unborn child & zero scientific work to suggest this. I have seen the stuff on the internet intended to frighten people. I have concluded that it simply made up to scare people into buying overpriced "natural foods". I'm sorry his happened. ...Read more
Regarding dried fruit, I thought raisins and prunes don't need preservatives. My last package of prunes had potassium sorbate. Why is that needed?
My potassium was 3.8 a week ago. I haven't had an appetite since so I haven't eaten much. Could it be dangerous now? How fast will this drop?
Here are some...: One should not draw a conclusion, just based on an isolated report to presume something serious with a keen analysis of detailed specifics, relevance, & sequence of events on lifestyle, health state, drug use, etc. ; that will make life miserable. In fact, I would not worry about 3.8 mEQ/dl in one test on K+, but repeat it once. More? Go to http://formefirst. Com/eNewsletter06.html. Best wish... ...Read more
renal dysfunction is a risk factor and occasionally need dialysis for the greater threats. ...Read more
Irregardless of no health benefits, is a 3-day liquid fast (master cleanse)dangerous? Can it cause serious potassium depletion in such short time?
Would avoid on HCTZ (hydrochlorothiazide):
For most people the master cleanse would not be dangerous for 3 days (but I don't advise it) but it could be dangerous for someone taking hydorchlorothiazide as that medicine causes potassium depletion and the master cleanse only provides 245 mg of the recommended 4700 mg of potassium each day. See http://health. Usnews. Com/best-diet/master-cleanse-lemonade-diet
see comment for more:. ...Read more
My ferritin is currently on 14 & feeling really tired. Potassium low & down to 3. What are the dangers with these results & what associated symptoms?
Weakness: I have two questions for you. What is your hemoglobin (h) and iron (i) levels and do you eat iron rich foods or take iron supplements? You could be weak from a low h and/or a low potassium (k) level. Low k levels can come from k loss due to diuretics, or due to a magnesium (m) deficiency. Have your doctor check your levels of h, i, and m levels to get an answer to your question to get you stronger. ...Read more
My potassium level was 3.2 on my blood test yesterday. How should I treat this and is there a danger?
There can be: Some danger as well as some physical conditions that are worsened by a low potassium. There are also endocrine abnormalities that can produce low potassium and should be treated. You would have to drink a lot of orange juice and eat a lot of bananas to replace your potassium. It will be easier to take a supplement but best to discuss with your health care provider first. ...Read more
Low potassium: Low potassium (l) can be a problem and can cause symptoms of muscle cramps and weakness and it can also cause irregular heart rhythms. L can also be due to magnesium deficiency hypercalcemia (h) can also be a serious problem. There are no benign causes of h.It can be caused by hyperparathyroidism, hyperthyroidism, sarcodosis, among others. See a doctor to find out the cause of l and h. ...Read more
On metoprolol 25mg. Heard it can mess with potassium levels. Eat one banana and some almonds. Is that dangerous?
If a tablet contains 50 mg losartan potassium and 12.5 mg hydrochlorothiazide, how many tablets would be dangerous to take?
As prescribed: Any dose of medication greater than prescribed by your physician can have unpredictable results. Therefore I think you should take the dose prescribed and nothing greater. ...Read more
I am on labetolol 100mg, the ARNP just added losartan 25mg. Is this a dangerous combination as they both raise potassium levels?
Potassium: Increased K is not usual with labetalol, it is not non sp BB, so increased K is not an issue. (there is an error in the entry in Wikipedia). Losartan can cause increased K, but you are on low dose and if kidney function is normal, there should be no issue. All patients on ARB should have their kidney function including potassium checked and time to check can be 1-5 weeks, based on medical history ...Read more
How much potassium is too much for an active female, mid 20s? I'm having about 6700mg daily, is this dangerous combined with low sodium intake?
Hmmm....: Wonder if calculations are correct. Normal recommendation for potassium for women runs around 5000 milliequivalents per day - about 3 grams per day. You must be eating a very unusual diet. There is clearly no reason to do so. While there is no obvious harm in the short term there is no benefit. The body can recover from most insults, but any extreme diet can get you in trouble if sustained. ...Read more
I drink a lot of bottled water. Noticed dipotassium phosphate was listed in the ingredients. Will this raise my potassium levels to a dangerous level?
Water and K: 44 M from tx drinks lots of water some for which contains K. find out how many mg is in each bottle and then calculate how much you are drinking a day. Most can consume more that 5, 000 mg a day with no problem and suspect the is very little in what you are drinking. ...Read more
I have cystinuria! 15ml potassium citrate 3 times a day. Is it dangerous to raise it by 5ml a little before dinner time to keep my pH at 8?
I got a drop of. 0002 molar potassium thiocyanate on my skin. How dangerous it it? It seemed to burn for a second but I washed it off pretty quickly
Too late: To do anything about it now. If you're concerned, contact your local poison control center, and be more careful next time. ...Read more
I'm on Benicar (olmesartan) 20 mg for hbp. My last blood test for potassium. It was 4.6. What are the chances the Benicar (olmesartan) increases it to dangerous levels?
Benicar (olmesartan) and K: First of all, if you are 18 years old on BP medication, there may be else going on. You are too young for essential hypertension and need to be referred to a nephrologist to see if you have secondary hypertension. You need to be evaluated for a coarctation of the aorta, conn's syndrome, renal artery stenosis and a pheochromocytoma. You potassium of 4.6 is not a problem, your hypertension at 18 is. ...Read more
I had a blood test at my doc this past wednesfay and potassium was 4.7. Well I went to ER and had a blood test and potassium was low at 3.4. He said to just increase my daily consumption. What would cause these fluctuations and am I in danger with those n
Slightly low: 4.7 is in the normal range in most labs and the 3.4 is just below the normal range. Many things can cause this including vomiting, diuretics, renal disease, low intake and vigorous exercise. ...Read more
My potassium levels were 5.2 at last blood tests. Is this dangerous on Flecainide for AF. My cardiologist dismisses my fears?
Potassium level: This is a minor elevation of your potassium. By itself it is unlikely to cause any problems. You so not mention any need for potassium supplement so I assume you are not taking these. It does not cause a danger for your use of Flecainide. If you are concerned continue to follow your potassium level. Sometimes there are reasons why it is high and it is not a true reading. ...Read more
I was diagnosed with kidney stones lately and asked for my test results. The results worried me with a leukocyte of 13.7 and potassium of 3.3. Danger?
Possible: All laboratory results need to be interpreted in the clinical context and the doctor who ordered the tests is usually in the best position to do that. Having said that, A potassium of 3.3 is lower than desirable. You may address it by drinking orange juice and eating bananas. Leukocyte count of 13.7 suggests infection. Both of these matters are best discussed with your doctor who knows more about your health. ...Read more